Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds and Cancer
Aug 11, 2005

Gentlemen: I am a 50 y.o. male, in what I thought was good health. Diagnosed with HIV last October, I have been on Sustiva and Truvada since January. My viral load has been undetectable since February (high was 286,000 in November); my CD-4 count in July was 800 (highest ever; low was 250 in November). In July I was diagnosed with metastatic squamous cell carcinoma in the lymph nodes of my neck, on the basis of fine needle aspiration. (I had mentioned my swollen lymph nodes to my HIV doctor, who immediately scheduled surgical consultation). CT, MRI, and PET-scans have all failed to identify a primary tumor, although the presumption is the nasopharynx area. According to my oncologist, I have stage III cancer. Next week I will have 6 of my 8 molars removed prior to beginning cancer treatment (unfortunately i have significant periodontal disease; message to all: start flossing). Shortly thereafter (around Labor Day) I will begin both radiation and chemotherapy (cisplatin injection). Questions: Are there any particular interactions with my HIV medicines that I should be aware of? Potential complications re: kidneys or liver? (Last August while overseas I was stabbed in my liver; following a week in the trauma unit and a couple of operations to stop internal bleeding in my liver; fortunately, according to my labs, all seems to be ok in that department.) Should I advance my next HIV blood tests, currently scheduled for early October? Should I stay on a quarterly blood test schedule? I have to admit that as a gay male who has been known HIV positive persons for 20 years, I've long ago come to terms with possible HIV infection. This whole cancer thing is alot scarier..

Response from Dr. Henry

YOur HIV meds are fairly bone marrow friendly (that is a major issue for some HIV drugs like AZT) and generally could be continued during most chemotherapy regimens with the usual careful montoring.KH



Previous
Ejaculation
Next
Switching Times

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement